Alert archive / Alabama / Red Flag Warnings in 2011
Red Flag Warning 2, NWS Huntsville, AL
NWS Huntsville, AL issued this red flag warning at Feb 13, 2011, 11:22 AM CST for 11 counties in Alabama. It took effect at Feb 13, 2011, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 13, 2011, 11:22 AM CST (17:22 UTC)
- In effect from
- Feb 13, 2011, 12:00 PM CST
- Expired
- Feb 13, 2011, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Huntsville, AL
Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL
The radar
The Northeast Alabama radar (KHTX), 85 km from the middle of the area, began a volume at 17:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 5.4 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1954 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
646 WWUS84 KHUN 131722 RFWHUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 1122 AM CST SUN FEB 13 2011 ALZ001>010-016-140000- /O.NEW.KHUN.FW.W.0002.110213T1800Z-110214T0000Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN- 1122 AM CST SUN FEB 13 2011 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. A VERY DRY AIRMASS IS CURRENTLY IN PLACE ACROSS THE SOUTHEAST REGION WITH HIGH PRESSURE CENTERED OVER THE NORTHERN GULF OF MEXICO. AS TEMPERATURES WARM INTO THE LOW TO MID 60S...RELATIVE HUMIDITY VALUES WILL FALL BELOW 25 PERCENT AROUND NOON...AND REMAIN GENERALLY IN THE 20 TO 25 PERCENT RANGE UNTIL LATE IN THE AFTERNOON. SOUTHWEST WINDS WILL ALSO GUST OVER 20 MPH AT TIMES TODAY...AND COMBINE WITH THE LOW RELATIVE HUMIDITY TO INCREASE THE FIRE WEATHER THREAT THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY OVER A PROLONGED PERIOD WILL INCREASE FIRE GROWTH POTENTIAL. && $$ KDW
1 follow-up statement
726 WWUS84 KHUN 140011 RFWHUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 611 PM CST SUN FEB 13 2011 ALZ001>010-016-140115- /O.EXP.KHUN.FW.W.0002.000000T0000Z-110214T0000Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN- 611 PM CST SUN FEB 13 2011 ...RED FLAG WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS CANCELLED THE RED FLAG WARNING. AS TEMPERATURES CONTINUE TO COOL THROUGH THE EVENING...RELATIVE HUMIDITY VALUES WILL CONTINUE TO RISE. IN ADDITION...WINDS WILL DECREASE BELOW 10 MPH. THUS...THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this red flag warning went out at Feb 13, 10:34 AM CST, 48 minutes earlier.
Area forecast discussion, Feb 13, 10:34 AM CST, 48 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 1034 AM CST SUN FEB 13 2011 .UPDATE...ADJUSTMENT TO TEMPS AND DEW POINTS TO REFLECT LATEST TRENDS. && .DISCUSSION... TEMP RISES HAVE BEEN FAIRLY RAPID THIS MORNING...WITH THE LATEST VALUES RANGING FROM THE MID 40S IN SOME OF THE EASTERN VALLEYS TO THE MID 50S IN THE WEST. THE MAIN FORECAST FOCUS FOR THIS AFTERNOON INVOLVES THE POSSIBLE NEED FOR A RED FLAG WARNING. SHORT TERM GUIDANCE CONTINUES TO INDICATE A RAPID RISE IN DEW POINTS THIS AFTERNOON...JUST AS YESTERDAY...WHICH INCIDENTALLY DID NOT HAPPEN. SIMILARLY...THIS INCREASE IN DEW POINTS AND RH VALUES DOES NOT APPEAR JUSTIFIED TODAY BASED ON UPSTREAM 12Z SOUNDINGS AND THE LATEST REGIONAL OBS. AS A RESULT OF TRENDS SO FAR...DECIDED TO RAISE TEMPS IN MOST LOCATIONS IN THE WEST...BUT ACTUALLY LOWERED A FEW AFTN HIGHS IN OUR EASTERN VALLEYS. AFTERNOON FCST DEW POINTS WERE ALSO LOWERED ABOUT 2-3 DEGREES IN MOST SPOTS. THIS STILL PLACES US JUST BELOW RED FLAG WARNING CRITERIA...WITH MOSTLY LOCATIONS REMAINING ABOVE THE 25 PCT THRESHOLD FOR A SUFFICIENT DURATION. NEVERTHELESS...WILL CONTINUE TO MONITOR TEMP/DEW POINT TRENDS CLOSELY OVER THE NEXT COUPLE OF HOURS IN CASE RH VALUES DECREASE MORE THAN CURRENTLY EXPECTED. THE MOST LIKELY COUNTIES AFFECTED WOULD BE WESTERN/SOUTHERN. WILL UPDATE LATER AS NECESSARY. && .AVIATION... /ISSUED 500 AM CST SUN FEB 13 2011/ VFR CONDITIONS ARE EXPECTED FOR THE NEXT 24 HOURS ACROSS N AL. SW WINDS WILL INCREASE BY 14Z TO 10 KTS WITH GUSTS TO 15 KTS BEFORE TAPERING OFF BY 23Z. && .PREV DISCUSSION.../ISSUED 308 AM CST SUN FEB 13 2011/ QUIET WEATHER CONDITIONS PERSIST ACROSS THE TENNESSEE VALLEY THIS MORNING...WITH CLEAR SKIES/LIGHT WINDS/LOW DEW POINTS ALLOWING TEMPERATURES TO FALL INTO THE UPPER 20S AND LOWER 30S REGION-WIDE. ALTHOUGH A FEW PATCHES OF HIGH-LEVEL CIRROFORM CLOUDS WILL BE POSSIBLE LATER THIS AFTERNOON...GENERALLY SUNNY SKIES ARE ANTICIPATED ACROSS THE REGION FOR THE MAJORITY OF THE DAY...AND SHOULD PROMOTE HIGH TEMPERATURES IN THE LOWER/MID 60S WITH FORECAST SOUNDINGS DEPICTING THE POTENTIAL FOR DEEP MIXING OF STRONGER SOUTHWESTERLY WINDS ALOFT. GIVEN THE WARMER TEMPERATURES EXPECTED THIS AFTERNOON... LOWS TONIGHT WILL BE A FEW DEGREES WARMER THAN IN PREVIOUS NIGHTS... WITH WINDS DIMINISHING AND VEERING TO THE WEST AS A MID-LEVEL TROUGH AND ACCOMPANYING SURFACE CYCLONE SHIFT RAPIDLY EASTWARD OVER THE NORTHERN GREAT LAKES REGION. A WEAK COLD FRONT ATTACHED TO THIS SURFACE LOW IS EXPECTED TO PUSH THROUGH THE AREA ON MONDAY...MAKING THE HIGH TEMPERATURE FORECAST A BIT TRICKIER AS WEAK COLD ADVECTION WILL LIKELY BECOME ESTABLISHED BY MID/LATE AFTERNOON. PACIFIC HIGH PRESSURE WILL BRIEFLY BUILD INTO SOUTHERN MIDDLE TENNESSEE AND NORTHERN ALABAMA ON MONDAY NIGHT...WITH LOW TEMPERATURES A FEW DEGREES COOLER. DESPITE THE ONSET OF LIGHT SOUTHEASTERLY RETURN FLOW ON TUESDAY AS THE PACIFIC HIGH MIGRATES EASTWARD TO THE MID-ATLANTIC COAST...HIGHS WILL LIKELY REMAIN IN THE MID 50S TO AROUND 60. A TRANQUIL WEATHER PATTERN IS EXPECTED TO CONTINUE THROUGH THE MAJORITY OF THE EXTENDED FORECAST PERIOD...AS GLOBAL MODELS SUGGEST THAT PREDOMINATELY ZONAL FLOW ALOFT WILL PERSIST ON THE NORTHERN FLANK OF A BROAD MID-TROPOSPHERIC ANTICYCLONE...WHICH WILL GRADUALLY EXPAND EASTWARD ACROSS THE GULF OF MEXICO BY THE END OF THE WEEK. AT THE SURFACE...PERSISTENT SOUTH/SOUTHEASTERLY RETURN FLOW ON THE WESTERN EDGE OF A LOW-LEVEL RIDGE CENTERED ACROSS THE WESTERN NORTH ATLANTIC WILL ALLOW FOR GRADUAL MOISTENING OF THE BOUNDARY LAYER... WITH DEW POINTS EXPECTED TO CLIMB INTO THE 40S BY MID-WEEK...AND INTO THE 50-55F RANGE BY THE END OF THE WEEK. THIS SHOULD BE SUFFICIENT FOR THE DEVELOPMENT OF A FEW SHOWERS BY FRIDAY...AS A WEAK COLD FRONT SLOWLY APPROACHES THE AREA FROM THE NORTHWEST...BUT WILL LIMIT POPS TO 20 PERCENT OR LOWER FOR NOW. RAIN CHANCES MAY INCREASE SLIGHTLY THROUGHOUT THE WEEKEND...AS BOTH THE GFS/ECMWF SUGGEST THAT THE COLD FRONT COULD BECOME TRAPPED BENEATH STRONG SOUTHWESTERLY FLOW ALOFT AND STALL NEAR OR JUST NORTH OF THE LOCAL AREA. ANOTHER WEAK INTRUSION OF COOLER/DRIER CANADIAN AIR APPEARS POSSIBLE BY THE END OF NEXT WEEKEND. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && DISCUSSION...KDW AVIATION...SL.77 PREV DISCUSSION...70/DD
Hazardous weather outlook, Feb 13, 10:59 AM CST, 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1059 AM CST SUN FEB 13 2011 ALZ001>010-016-TNZ076-096-097-141115- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 1059 AM CST SUN FEB 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME.
Nearby
Red Flag Warnings in Alabama, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.